Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 31, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 24, 2016, 10:26 AM CST for Madison County, Yazoo County, Mississippi. It took effect at Feb 24, 2016, 6:00 PM CST. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 10:26 AM CST (16:26 UTC)
- In effect from
- Feb 24, 2016, 6:00 PM CST
- Expired
- Feb 27, 2016, 3:00 AM CST
- In force
- 57 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6).
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
377
WGUS44 KJAN 241626
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1026 AM CST WED FEB 24 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-252226-
/O.NEW.KJAN.FL.W.0030.160225T0600Z-160228T0300Z/
/WSTM6.1.ER.160225T0600Z.160226T0000Z.160227T1200Z.NO/
1026 AM CST WED FEB 24 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River At West
* from late tonight to Saturday evening.
* At 9:45 AM Wednesday the stage was 14.0 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage by just after
midnight tonight and will continue to rise to near 15.5 feet by
tomorrow evening.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 14.0 Wed 10 AM 15.2 15.4 15.0 15.5 06 PM 02/25
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-252226-
/O.NEW.KJAN.FL.W.0031.160225T0000Z-160227T0900Z/
/BTAM6.1.ER.160225T0000Z.160225T0000Z.160226T1800Z.NO/
1026 AM CST WED FEB 24 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bentonia
* from this evening to late Friday night.
* At 9:00 AM Wednesday the stage was 21.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 21.7 Wed 09 AM 22.0 22.0 21.5 22.0 06 AM 02/26
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$5 follow-up statements
183
WGUS84 KJAN 250128
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
728 PM CST WED FEB 24 2016
...The Flood Warning continues for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-260728-
/O.EXT.KJAN.FL.W.0030.160225T0800Z-160227T1700Z/
/WSTM6.1.ER.160225T0800Z.160226T0000Z.160227T0200Z.NO/
728 PM CST WED FEB 24 2016
The Flood Warning continues for
The Big Black River At West
* from late tonight to Saturday morning.
* At 6:45 PM Wednesday the stage was 14.5 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage by just after
midnight tonight and will continue to rise to near 15.5 feet by
early Friday morning. The river will fall below flood stage by
Friday evening.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Upper Big Black River
West 15 14.5 Wed 07 PM 15.2 15.4 14.5 15.5 12 AM 02/26
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-260728-
/O.EXT.KJAN.FL.W.0031.000000T0000Z-160227T0300Z/
/BTAM6.1.ER.160224T1951Z.160225T1200Z.160226T1200Z.NO/
728 PM CST WED FEB 24 2016
The Flood Warning continues for
The Big Black River Near Bentonia
* until Friday evening.
* At 7:00 PM Wednesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.5 feet by
tomorrow morning. The river will fall below flood stage by Friday
morning.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 22.2 Wed 07 PM 22.5 22.0 20.8 22.5 06 AM 02/25
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$282
WGUS84 KJAN 251715
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1115 AM CST THU FEB 25 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-262315-
/O.EXT.KJAN.FL.W.0030.000000T0000Z-160229T0300Z/
/WSTM6.1.ER.160225T0940Z.160225T1800Z.160228T1200Z.NO/
1115 AM CST THU FEB 25 2016
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Big Black River At West
* until Sunday evening.
* At 10:45 AM Thursday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Big Black River
West 15 15.1 Thu 11 AM 14.8 14.6 15.0 Cresting
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-262100-
/O.EXT.KJAN.FL.W.0031.000000T0000Z-160226T2100Z/
/BTAM6.1.ER.160224T1951Z.160225T1800Z.160226T0600Z.NO/
1115 AM CST THU FEB 25 2016
The Flood Warning continues for
The Big Black River Near Bentonia
* until Friday afternoon.
* At 10:00 AM Thursday the stage was 22.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 22.3 Thu 10 AM 21.8 19.5 17.7 Cresting
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$709
WGUS84 KJAN 260102
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
702 PM CST THU FEB 25 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-270702-
/O.CON.KJAN.FL.W.0030.000000T0000Z-160229T0300Z/
/WSTM6.1.ER.160225T0940Z.160225T1845Z.160228T1200Z.NO/
702 PM CST THU FEB 25 2016
The Flood Warning continues for
The Big Black River At West
* until Sunday evening.
* At 6:45 PM Thursday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage by Sunday morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Big Black River
West 15 15.1 Thu 07 PM 14.8 14.6 15.0 FALLING
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-270000-
/O.EXT.KJAN.FL.W.0031.000000T0000Z-160227T0000Z/
/BTAM6.1.ER.160224T1951Z.160225T1300Z.160226T0900Z.NO/
702 PM CST THU FEB 25 2016
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Big Black River Near Bentonia
* until Friday evening.
* At 6:00 PM Thursday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage by early tomorrow.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Lower Big Black River
Bentonia 22 22.2 Thu 06 PM 21.9 20.9 19.8 FALLING
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$047
WGUS84 KJAN 261625
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1025 AM CST FRI FEB 26 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-272225-
/O.CON.KJAN.FL.W.0030.000000T0000Z-160229T0300Z/
/WSTM6.1.ER.160225T0940Z.160225T1845Z.160228T1200Z.NO/
1025 AM CST FRI FEB 26 2016
The Flood Warning continues for
The Big Black River At West
* until Sunday evening.
* At 9:45 AM Friday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will fall today and then begin to rise to
near flood stage on Sunday morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Upper Big Black River
West 15 14.3 Fri 10 AM 14.2 15.0 12.9 15.0 06 AM 02/28
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-271500-
/O.EXT.KJAN.FL.W.0031.000000T0000Z-160227T1500Z/
/BTAM6.1.ER.160224T1951Z.160225T1300Z.160227T0000Z.NO/
1025 AM CST FRI FEB 26 2016
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Big Black River Near Bentonia
* until Saturday morning.
* At 9:00 AM Friday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river fall below flood stage by this evening.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Lower Big Black River
Bentonia 22 22.2 Fri 09 AM 21.7 19.7 18.8 Blo FS tonight
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$498
WGUS84 KJAN 270052
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
652 PM CST FRI FEB 26 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC089-163-270122-
/O.CAN.KJAN.FL.W.0031.000000T0000Z-160227T1500Z/
/BTAM6.1.ER.160224T1951Z.160225T1300Z.160226T2315Z.NO/
652 PM CST FRI FEB 26 2016
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 6:00 PM Friday the stage was 22.0 feet.
* The river fell below flood stage at 5:15 PM Friday.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Lower Big Black River
Bentonia 22 22.0 Fri 06 PM 21.6 20.2 19.1 falling
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 24, 10:15 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 24, 10:15 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CST WED FEB 24 2016
.UPDATE...WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE NEARLY STACKED
LOW SPINNING OVER WESTERN KENTUCKY WITH A SHORTWAVE OVER SOUTHWEST
ARKANSAS AND THE RED RIVER. THIS SHORTWAVE WILL TRACK EAST ACROSS OUR
CWA THIS AFTERNOON AS THE CLOSED LOW TRACKS NORTHEAST OVER THE OHIO
VALLEY. IN THE WAKE OF THE SHORTWAVE...THE CLOUDS WILL CLEAR AND THE
LIGHT RAIN WILL COME TO AN END. HAVE ALREADY REDUCED CLOUD COVER AND
POPS ALONG AND WEST OF THE MISSISSIPPI RIVER THE REMAINDER OF THE DAY
WITH THE UPDATE. THE TIGHT PRESSURE GRADIENT AROUND THE SURFACE LOW
WAS PRODUCING GUSTY WINDS ACROSS OUR CWA. THESE WINDS WERE BEING
OBSERVED JUST SHY OF WIND ADVISORY CRITERIA THIS MORNING BUT ANY
MIXING LATER THIS MORNING AND AFTERNOON WILL RESULT IN HIGHER WINDS.
WL LEAVE THE WIND ADVISORY UP THIS AFTERNOON FOR OUR WESTERN ZONES.
/22/
&&
.AVIATION...WIDESPREAD MVFR CIGS AND PATCHY -RA WILL CONTINUE
INTO THE EARLY AFTERNOON WITH GUSTY NORTHWEST SURFACE WINDS...BUT
VFR CONDITIONS ARE DEVELOPING JUST WEST OF THE MS RIVER AND WILL
GRADUALLY SHIFT EAST BRINGING IMPROVING CONDITIONS BY LATE THIS
AFTERNOON AND TONIGHT AT MOST LOCATIONS. EXPECT VFR CONDITIONS
AND MUCH LIGHTER WINDS TO PREVAIL OVERNIGHT INTO THURSDAY. /EC/
&&
.PREV DISCUSSION... /ISSUED 419 AM CST WED FEB 24 2016/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...MUCH QUIETER CONDITIONS
ARE ONGOING THIS MORNING AS THE MAIN SEVERE WEATHER HAS PUSHED EAST
OF THE ARKLAMISS REGION. WE ARE STILL CONTENDING WITH SOME LIGHT
RAIN AS THE UPPER LOW ASSOCIATED WITH YESTERDAYS WEATHER IS SPINNING
ACROSS NORTHWEST MISSISSIPPI/EAST ARKANSAS/WEST TENNESSEE. THIS IS
ALLOWING LEFTOVER MOISTURE TO WRAP AROUND IT AND MOVE ACROSS
PORTIONS OF THE ARKLAMISS. THE ASSOCIATED ANOMALOUSLY DEEP SFC LOW
IS TRACKING NORTHWARD ACROSS MIDDLE TENNESSEE JUST WEST OF NASHVILLE
AND WILL CONTINUE TO TRACK UP INTO THE OHO VALLEY.
FOR TODAY...AS THE UPPER TROUGH SWINGS NORTH INTO TENNESSEE THROUGH
THE DAY...THE CURRENT LIGHT RAIN/DRIZZLE WILL TAPER OFF FROM SOUTH
TO NORTH. MUCH COLDER WEATHER WILL OCCUR AS STRONG COLD AIR
ADVECTION TAKES PLACE. THIS IS HELPED BY A TIGHTENED PRESSURE
GRADIENT ASSOCIATED WITH THE DEPARTING SFC LOW THAT WILL RESULT IN
NORTHWESTERLY WINDS SUSTAINED AROUND 20-30MPH WITH GUSTS TO NEAR 40-
45MPH POSSIBLE. WE ARE ALREADY SEEING THESE WINDS INCREASE ACROSS
THE AREA FOLLOWING THE COLD FRONTAL PASSAGE HOWEVER MOST LOCATIONS
OUTSIDE OF THE DELTA IS NOT REACHING WIND ADVISORY CRITERIA AND HAVE
GONE AHEAD AND CANCELED MOST AREAS EARLY. WINDS SHOULD REMAIN AROUND
15 TO 20MPH WITH HIGHER GUSTS WITH THE EXCEPTION OF THE DELTA
REGION. HERE...THE WIND ADVISORY HAS BEEN EXTENDED THROUGH THE
REMAINDER OF TODAY AND SUSTAINED SPEEDS AND GUSTS SHOULD BE HIGHER.
FOLKS
WILL NOTICE A DRASTIC DIFFERENCE IN THE WEATHER COMPARED TO THE PAST
WEEK AS TEMPERATURES WILL ONLY REACH THE MID TO UPPER 40S AND SOME
LOWER 50S ACROSS THE AREA UNDER MOSTLY CLOUDY SKIES.
TEMPERATURES WILL CONTINUE TO BE COOLER THAN NORMAL THROUGH THE REST
OF THE PERIOD AS A DRY FRONT MOVES THROUGH ON THURSDAY. THIS WILL
REINFORCE THE COOLER...DRIER AIRMASS IN PLACE. HIGHS ON THURSDAY
WILL BE SLIGHTLY WARMER BUT IN THE 50S. OVERNIGHT LOWS TONIGHT WILL
BE IN THE MID 30S BUT COOLER AND CLOSER TO FREEZING OR BELOW ON
THURSDAY NIGHT. /28/
LONG TERM...FRIDAY THROUGH TUESDAY...ONE MORE DAY OF BELOW NORMAL
TEMPS IS EXPECTED FRIDAY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE
SOUTHERN PLAINS. HIGH PRESSURE WILL SWING EAST OF THE REGION OVER THE
WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT RIDGING WILL PUSH INTO
THE CWA FROM THE WEST OVER THE WEEKEND. THIS WILL PROVIDE MILD
TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH ASSOCIATED WITH A
COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR SUNDAY NIGHT
THROUGH TUESDAY NIGHT. THE MODELS CONTINUED TO HAVE DIFFERENCES OF
OPINION ON OUR RAIN CHANCES FOR THIS PERIOD. THE EURO HAS SMALLER
POPS FOR THE PERIOD AND LESS QPF...SINCE IT HAS THE FRONT STAYING
NORTH OF THE REGION. THE CANADIAN MODEL ALSO BROUGHT THE FRONT
THROUGH BUT WITH LESS QPF. MOST OF THE GFS ENSEMBLES HAD SOME RAIN
CHANCES WITH THE FRONTAL PASSAGE. SO OPTED TO GO CLOSER TO THE WETTER
GFS SOLUTION. LOOKING BEYOND THE PERIOD THE MODELS AND SOME OF THE
GFS ENSEMBLES SHOWS SIGNALS OF ANOTHER STORM SYSTEM AFFECTING THE
REGION BY THE MIDDLE OF NEXT WEEK. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 50 36 59 32 / 23 2 2 0
MERIDIAN 48 35 59 30 / 22 8 2 0
VICKSBURG 53 37 59 32 / 17 2 2 0
HATTIESBURG 52 37 64 33 / 15 2 1 1
NATCHEZ 55 38 61 33 / 14 2 1 0
GREENVILLE 50 36 54 31 / 26 9 1 0
GREENWOOD 48 34 54 30 / 49 10 2 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025-034-
035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
22/EC/28/17Hazardous weather outlook, Feb 24, 4:24 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 424 AM CST WED FEB 24 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-251030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 424 AM CST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY STRONG GRADIENT WINDS WILL OCCUR TODAY ACROSS THE DELTA REGION AS A LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026>033-036>039-042>066-072>074-251030- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 424 AM CST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 24, 8:40 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 5 NW MENDENHALL 32.01N 89.94W
02/23/2016 SIMPSON MS NWS EMPLOYEE
FEW TREES DOWN NEAR HWY 49 AROUND DABBS CREEK.
&&
DCOXLocal storm report, Feb 24, 8:57 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 1 E STARKVILLE 33.46N 88.80W
02/23/2016 OKTIBBEHA MS PUBLIC
LARGE TREE ALONG STONE BLVD SPLIT IN HALF ON MISSISSIPPI
STATE CAMPUS. ALSO LARGE LIMBS DOWN ON GREENSBORO STREET
IN STARKVILLE. BOTH REPORTS AND PICTURES RELAYED VIA
SOCIAL MEDIA.
&&
DCOXLocal storm report, Feb 24, 9:29 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 5 SE PROSPECT 32.50N 89.21W
02/23/2016 E0.88 INCH NEWTON MS EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED ALONG HWY 489 JUST
NORTHEAST OF CONEHATTA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:54 PM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Feb 23, 8:01 PM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Feb 23, 8:08 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Feb 23, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| Feb 23, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Feb 23, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 30 min |
| Feb 23, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Feb 23, 8:58 PM CST | Special Weather Statement | JAN | Attala, Carroll, Holmes, Madison, Montgomery | 47 min |
| Feb 23, 9:21 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 69 min |
| Feb 23, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Feb 23, 9:46 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Feb 23, 9:47 PM CST | Special Weather Statement | JAN | Attala | 43 min |
| Feb 23, 10:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 55 min |
| Feb 23, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 42 min |
| Feb 23, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 38 min |
| Feb 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Feb 23, 11:14 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Feb 23, 11:46 PM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.